Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 212, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2002, 1:01 PM CDT for Winston County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2002, 1:01 PM CDT (18:01 UTC)
- Expired
- Jun 28, 2002, 1:50 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Winston County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 281801 SVRJAN MSC159-281850- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 100 PM CDT FRI JUN 28 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 150 PM CDT * AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF NOXAPATER...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR NOXAPATER AT 130 PM CDT BE NEAR LOUISVILLE AT 140 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3310 8931 3294 8932 3299 8882 3322 8884
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:00 AM CDT, 10 hours 1 minute earlier.
Area forecast discussion, Jun 28, 3:00 AM CDT, 10 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT FRI JUN 28 2002 PRIMARY FORECAST CONCERNS IN SHORT TERM CONTINUE TO CENTER AROUND SHOWER AND TSTM DEVELOPMENT AND COVERAGE. MID LEVEL SHEAR AXIS CURRENTLY STRETCHES FROM SRN TX TO WRN TN...WHERE IT BLENDS WITH ADDITIONAL ENERGY ASSOC WITH NRN STREAM TROF. RATHER IMPRESSIVE LOW LEVEL FLOW FOR LATE JUNE (850MB 30KTS) IS SUPPORTING MODERATE THETAE RIDGE AXIS OVER THE FORECAST AREA. BOTH ETA AND AVN INDICATE DEEP UPWARD VERTICAL MOTION THIS MORNING ASSOCIATED WITH WAVE ACTION ALONG THE SHEAR AXIS. GIVEN INSOLATION...THIS SHOULD BE ENOUGH TO TRIGGER GOOD CONVECTIVE PRECIP COVERAGE IN THE 2 INCH PRECIPITABLE WATER AIRMASS. CAVEAT IS THAT WIDESPREAD CONVECTION FROM YESTERDAY STABILIZED THE ATMOSPHERE...SO MAY UNDERCUT VERY HIGH MOS GUIDANCE PRECIP CHANCES SLIGHTLY. EXPECT MOST CONVECTIVE PRECIP TO DIMINISH RAPIDLY DURING THE EVENING AS IN PAST SEVERAL DAYS. FOR SATURDAY...BOTH ETA AND AVN BUILD 700MB HIGH CENTER OVER SRN/WRN PORTIONS OF FORECAST AREA WHILE NRN/ERN PORTIONS OF AREA REMAIN UNDER INFLUENCE OF BUCKLING SHEAR AXIS. LATEST UKMET IS AN EXCEPTION TO THIS AND HOLDS ON TO SHEAR AXIS A LITTLE LONGER. WILL KEEP AT LEAST SMALL CHANCE POPS GOING SRN/WRN ZONES WITH HIGHEST POPS OVER N/NE ZONE WHERE RIDGE TO SOUTH MAY INDIRECTLY ACT TO ENHANCE MOISTURE CONVERGENCE. IN THE EXTENDED...LATEST MODEL GUIDANCE CONTINUES TO INDICATE MID LEVEL RIDGING WILL TAKE PLACE OVER THE FORECAST AREA EARLY NEXT WEEK...BRINGING A MORE TYPICAL SUMMERTIME WEATHER REGIME. THE AVN FORECASTS PRECIPITABLE WATER AIRMASS OF 1.75 INCHES WITH 500MB TEMPS NEAR -6 DEG C...SUPPORTED BY THE UKMET. WOULD EXPECT ISOLATED TO SCATTERED DIURNAL TSTM ACTIVITY AND AFTN TEMPS REACHING THE LOWER 90S. WILL ADJUST PRECIP WORDING A LITTLE...BUT NO MAJOR CHANGES ARE PLANNED FOR THE CURRENT EXTENDED. PRELIM NUMBERS... JAN 85/71/89/71/92 73423 MEI 85/69/90/70/91 73423 .JAN... AR...NONE. LA...NONE. MS...NONE. 43
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.